MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C80G-021M
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor arterial cannula for small children ø 6 mm; l 25 cm (lot 00131429) was in use on the patient from (b)(6) 2024 to date.The event occurred on 2025-07-17, which is (526 days) after the cannula was placed on the patient.We have reviewed the production records of the connecting set lot no.00131429 and concluded this product was produced according to our specification.According to the production records, a total of five cannulas with this lot no.Were produced.Three of them were distributed and used on patients in the usa.Two patients among them were successfully transplanted and one patient was weaned.A total of two cannulas were distributed in japan.One cannula was used on the patient associated with the current complaint, and the second cannula was returned to the manufacturer by the site in sterile condition.There are no more complaints associated with this lot number.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
On 2025-07-17, berlin heart gmbh clinical affairs (ca) was informed by the japanese distributor that the clinic found a small drop of blood leakage and consequently found damage to the excor arterial cannula for small children ø 6 mm; l 25 cm.A small crack was noted on the outflow cannula between the end of the titanium connector and the cable tie.Due to this issue, the pump was replaced and the affected section of the cannula was trimmed.The patient was very active, and the connection between the pump and the cannula was bent frequently.The outflow cannula was slightly longer than the inflow cannula.Throughout the event the patient remained hemodynamically stable with no significant clinical complications.
 
Additional Manufacturer Narrative
The event occurred on (b)(6) 2025, which is 526 days after the cannula in question was placed on the patient.The affected cannula section was returned to berlin heart for investigation.During the external visual inspection of the returned products, a crack was found at the inflow end of the cannula.The crack is located between the connector edge and the cable tie.It is approximately 2 to 3 mm long in circumference.There are further marks and scratches on the cannula section.The overall picture of the damage indicates high mechanical stress directly at the pump connection.The damage was most likely initiated by a hard object that eventually worsened by the patient's activity, leading to a leak.According to the clinic, the patient was very active and the connection between the pump and the cannula was bent very often.It is suspected that the rupture was caused by a scratch that occurred when connecting the pump.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key22676227
Report Number3004582654-2025-00044
Device Sequence Number9565987
Product Code DSQ
UDI-Device Identifier04260090041352
UDI-Public(01)04260090041352(17)260430(10)00131429
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberC80G-021M
Device Lot Number00131429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexFemale
Patient Weight12 KG